Health Coalition Issues Medicine Safety Tips for Upcoming Cold and Flu Season

| Sep-25-14

In anticipation of the upcoming cold and flu season news, the Acetaminophen Awareness Coalition (AAC) is issuing a safety message to consumers, reminding them to double check their medicine labels to avoid doubling up on medicines with acetaminophen when treating symptoms during the upcoming cold and flu season. NACDS is a member of the coalition.

Acetaminophen is the most common drug ingredient in America. It is found in more than 600 different medicines, including prescription and over-the-counter (OTC) pain relievers, fever reducers, sleep aids and numerous medicines for cough, cold and flu. It is safe and effective when used as directed, but there is a limit to how much can be taken in one day. Taking more than directed is an overdose and can lead to liver damage.

The Centers for Disease Control and Prevention estimates that cold and flu season will begin to pick up in October and peak between January and March. Each year, Americans catch approximately 1 billion colds, and seven in 10 consumers will turn to over-the-counter medicines to treat symptoms. The Coalition advises cold and flu sufferers to follow four key acetaminophen safety steps when using these medicines:

  • Always read and follow the medicine label.
  • Know if medicines contain acetaminophen, which is in bold type or highlighted in the “active ingredients” section of OTC medicine labels and sometimes listed as “APAP” or “acetam” on prescription labels.
  • Never take two medicines that contain acetaminophen at the same time.
  • Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.

Similar Topics:

2016-12-06T13:24:26+00:00 Sep-25-14|Categories: Article|Tags: , |
PHP Code Snippets Powered By : XYZScripts.com